My Dr. wants me to take some Busparone with the Prozac I am on 5 weeks now, and I wonder if it is to give it a boost??
15 Jul 2010
I am not a Dr. either, as Bucky said re himself, but I am going to go out on that limb and tell you that Buspar is fairly useless to anyone that has real anxiety, am surprised when i see it still being prescribed to people. I do not want to say that it cannot and has never worked for anyone, that limb would be too long, but, in my opinion, it is what Dr.'s who do not believe in prescribing benzodiazapams, (as of course they can be addicting) give to people in an attemp to rx something that might help with their anxiety.
I'm sure there are some Dr.'s our there that still believe Buspar DOES help anxiety, but I have yet to run into anyone that Buspar did much (if any) good for in alleviating anxiety, especially if it is debilitating in any way. I have gotten info on Buspar directly from a Dr. so am not just giving my own opinion, it has been told to me by a physician that Buspar does nothing for true anxiey, but took it myself year ago also. Do you HAVE anxiety, and if so, is it something that has begun since you started taking Prozac? Some people find they cannot take Prozac due to increased anxiety with that drug, which often goes away after a period of time. IF you went into the Dr. w/depression and anxiety as symptoms, and have never tried Paxil (antidepressant) that helps with both of those symptoms, that would have been the drug to prescribe, but maybe you have taken it before or it does not help you? As with most, it takes awhile to work. IF the Prozac is working for your depression and the anxiety is not too bad, go ahead and take the buspar if your Dr. feels you should try it prior to prescribing anything else for you. If you have really bad anxiety and if it does not help you, ask for a low dose of something like Lorazapam 05.mg to take either prn or twice a day to ward it off. As long as you do not abuse it, i don't know why a dr. would have a problem with that unless you have had some sort of drug problem in the past with benzos. It's hard to answer these questions sometimes without more info, but NO, BUSPAR DOES NOT GIVE A BOOST TO YOUR PROZAC, it's for anxiety and it's efficacy for that is very questionable. Hope that helps some and in answering questions about certain drugs, I do have a couple of years of pharmacology, so am not just winging it and going by my own experiences, as everyone is different, as we know. Most of my answers, however, come from having used a drug and i try never to go by what a book has said, as everyone has a different chemistry, but I just wanted everyone to know I am not answering questions w/out having some knowledge of what certain drugs do. Good luck and if you want to give more info, you may get a clearer answer, but i did try to cover what scenarios i thought could be possible. Take care and good luck w/the Prozac, it should be working for you by now, so hopefully your depression has subsided somewhat. Dede
15 Jul 2010
is used to treat anxiety disorders or in the short-term treatment of symptoms of anxiety.
is used to treat depression, obsessive-compulsive disorder (bothersome thoughts that won't go away and the need to perform certain actions over and over), some eating disorders, and panic attacks (sudden, unexpected attacks of extreme fear and worry about these attacks).
I am not a Dr. or Medicaly trained
so I can't tell you. I am only telling you what the Meds. are for.
You need to make your own judgement.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Buspar is given alot with Prozac and other antidepressants, I am just wondering why so many,including me, are on it with the meds???
1 answer • 1 Jul 2010
I have been on Prozac for about 10 years for depression and anxiety. In the past year or so my depression symptoms have started to return and my ...
7 answers • 11 Sep 2012
... generalized anxiety, and really bad OCD! The cymbalta made me more depressed on 90mg+. I took Prozac a few years ago but couldn't take more ...
1 answer • 27 Mar 2014
... without talking to my Dr.?
2 answers • 18 Apr 2015